Missouri, 2018

Flash Flooding and Flooding in Missouri, September 6 to 8, 2018

September 6 to 8, 2018 · NWS SGF · 61 events in 14 counties and zones

The remnants of Tropical Storm Gordon tracked from the Mississippi Coast into southwest Missouri. Widespread rainfall occurred over the Ozarks Region, with pockets of excessive rainfall leading to flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$55,000
Crop damage
None recorded
Events
61

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

The remnants of Tropical Storm Gordon tracked from the Mississippi Coast into southwest Missouri. Widespread rainfall occurred over the Ozarks Region, with pockets of excessive rainfall leading to flash flooding. The most impactful rain came within a 3-hour time frame over southern Dallas and northern Greene County during the evening of the 7th. A flash flood occurred on Cabin Creek Road, taking the life of a Greene County Sheriff’s Deputy.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 6, 5:21 AM CST, 44 minutes earlier.

Area forecast discussion, Sep 6, 5:21 AM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
621 AM CDT Thu Sep 6 2018

...AVIATION UPDATE...

.SHORT TERM...(Today through Saturday Night)
Issued at 325 AM CDT Wed Sep 5 2018

Development of showers and isolated thunderstorms to be the main
short term challenge as the remains of Gordon tracks westward into
Arkansas and a weakening frontal boundary slowly descends into
the forecast area.

SW to NE orientated band of convection has developed from
Joplin/southeast Kansas into central Missouri at 08z...and is
delineated well by GOES 17 air mass RGB. Anticipation is for this
band to diminish northwestward during the morning hours...followed
by increasing convection particularly over the eastern Ozarks this
afternoon as Gordon begins to makes its presence felt.

The center of the tropical system will track west northwest into
central Arkansas today and then curve northward into the vicinity
of Springfield Friday afternoon and exit the east central part of
Missouri toward Sunday morning.

Rainfall coverage and intensity will increase as the circulation
moves into Missouri...prompting the issuance of a flash flood
watch generally along and east of Highway 65 from noon Friday
through midnight Saturday night. It will be important to message
that the widely scattered convection today into early Friday is
not the period in which significant impact is expected so that
awareness is enhanced when the increased rates occur during the
watch period.

Have closely followed WPCs lead in expecting total rainfall to
be in the 4-6 inch range east of Highway 65 with highest amounts
in the Lake of the Ozarks...Lebanon and Rolla areas. Farther west
toward the Kansas border around 2 inches is expected.

.LONG TERM...(Sunday into Thursday)
Issued at 256 PM CDT Wed Sep 5 2018

Gordon's circulation exiting into Illinois will lead to the
rainfall tapering off from southwest to northeast late Saturday
night into Sunday morning.

Decreasing clouds but continued westerly flow will keep
temperatures cool for the start of the work week...followed by a
slow warming trend as an upper ridge rebuilds across the southwest
US.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1231 AM CDT Thu Sep 6 2018

Band of showers and a few thunderstorms extending from KJLN area
northeastward will slowly diminish in coverage during the mid
morning hours.

Scattered convection will then resume this afternoon lasting into
tonight as moisture from the remnants of Gordon approach the
region. While VFR conditions are expected through this afternoon
despite the rainfall...look for patchy to widespread MVFR
conditions tonight as low level moisture increases.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from Friday afternoon through Saturday evening
     for MOZ055>058-067>071-078>083-089>092-094>098-102>106.

KS...NONE.
&&

SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...Runnels
Hazardous weather outlook, Sep 6, 4:57 AM CST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
557 AM CDT Thu Sep 6 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
557 AM CDT Thu Sep 6 2018

...Flash Flood Watch issued from noon Friday through midnight
Saturday night...

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited lightning risk.

DISCUSSION...

Scattered showers and isolated thunderstorms will form across the
region today. While severe weather is not expected, occasional
lightning strikes and some localized flooding will be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The risk of heavy rain will be on the increase Friday afternoon
into Saturday night as the remnants of Tropical Storm Gordon moves
into Missouri. Flash flooding will be possible as four to six
inches of rain is expected east of Highway 65.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Runnels

The radar

The Pleasant Hill radar (KEAX), 82 km away, was scanning. The volume nearest the first event began at 12:03 UTC.

Open the radar archive at this moment

Event by event

50 heavy rain, 9 flash flood, 2 flood. Local standard time, as filed.

Flood, Benton

When
September 6, 6:05 AM CST to 11:00 AM CST
Where
Benton County, Santiago to 0.31 mi N of Santiago
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.430, -93.450

A portion of Highway HH was washed out 1/4 mile east of Highway E due to fast flowing water from heavy rainfall.

Flood, Benton

When
September 6, 11:00 AM CST to 4:00 PM CST
Where
Benton County, 3.25 mi E of Santiago to 3.54 mi E of Santiago
Cause
Heavy Rain
Property damage
$15,000
Reported by
COOP Observer
Coordinates
38.430, -93.390

A culvert was lifted upward due to heavy rainfall and asphalt was washed away on State Highway HH about 4 miles west of Highway 65 northwest of Lincoln, Missouri.

Heavy Rain, Greene

When
September 7, 4:00 AM CST to September 8, 4:00 AM CST
Where
Greene County, 2.15 mi SE of Hickory Barren
Reported by
CoCoRaHS
Coordinates
37.330, -93.200

COCORAHS station MO-GR-58, reported a 24 rain total of 3.41 inches.

Heavy Rain, Pulaski

When
September 7, 5:00 AM CST to September 8, 5:00 AM CST
Where
Pulaski County, 2.14 mi NNW of Buckhorn
Reported by
CoCoRaHS
Coordinates
37.810, -92.280

COCORAHS Station MO-PU-25, reported a 24 rain total of 2.92 inches.

Heavy Rain, Pulaski

When
September 7, 5:00 AM CST to September 8, 5:00 AM CST
Where
Pulaski County, 4.29 mi NNW of St Robert
Reported by
CoCoRaHS
Coordinates
37.880, -92.250

COCORAHS Station MO-PU-21, reported a 24 rain total of 4.22 inches.

Heavy Rain, Greene

When
September 7, 5:15 AM CST to September 8, 5:15 AM CST
Where
Greene County, 0.88 mi SE of Republic
Reported by
CoCoRaHS
Coordinates
37.110, -93.470

COCORAHS Station MO-GR-105, reported a 24 rain total of 3.03 inches.

Heavy Rain, Greene

When
September 7, 5:52 AM CST to September 8, 5:52 AM CST
Where
Greene County, 1.65 mi E of Elwood
Reported by
ASOS
Coordinates
37.230, -93.400

The ASOS Station at the, Springfield-Branson National Airport reported a 24 hour rainfall of 2.57 inches.

Heavy Rain, Dent

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Dent County, 2.14 mi SSE of Howes Mill
Reported by
CoCoRaHS
Coordinates
37.600, -91.260

COCORAHS Station MO-DT-8, reported a 24 rain total of 2.52 inches.

Heavy Rain, Dent

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Dent County, 1.09 mi E of Salem
Reported by
CoCoRaHS
Coordinates
37.650, -91.530

COCORAHS Station MO-DT-12, reported a 24 rain total of 2.72 inches.

Heavy Rain, Dent

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Dent County, 0.69 mi N of Salem
Reported by
CoCoRaHS
Coordinates
37.660, -91.550

CoCoRAHS Station MO-FSA-065, reported a 24 rain total of 2.23 inches.

Heavy Rain, Greene

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Greene County, 1.3 mi ESE of Republic
Reported by
CoCoRaHS
Coordinates
37.110, -93.460

COCORAHS Station MO-GR-26, reported a 24 rain total of 2.89 inches.

Heavy Rain, Greene

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Greene County, 1.3 mi WNW of Wildwood Estates
Reported by
CoCoRaHS
Coordinates
37.130, -93.270

COCORAHS Station MO-GR-110, reported a 24 rain total of 2.10 inches.

Heavy Rain, Greene

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Greene County, 0.55 mi E of Sequiota
Reported by
CoCoRaHS
Coordinates
37.150, -93.220

COCORAHS Station MO-GR-52, reported a 24 rain total of 3.31 inches.

Heavy Rain, Greene

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Greene County, 2.2 mi E of (Sgf)springfield Arp
Reported by
CoCoRaHS
Coordinates
37.250, -93.340

COCORAHS Station MO-GR-113, reported a 24 rain total of 2.27 inches.

Heavy Rain, Greene

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Greene County, 0.55 mi E of Fair Grove
Reported by
Public
Coordinates
37.380, -93.140

A private weather station located off of State Highway 125 southeast of Fair Grove reported a 24 hour accumulation of 5.35 inches.

Heavy Rain, Laclede

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Laclede County, 4.97 mi NNW of Phillipsburg
Reported by
CoCoRaHS
Coordinates
37.610, -92.850

COCORAHS Station MO-LD-26, reported a 24 rain total of 2.45 inches.

Heavy Rain, Maries

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Maries County, 2.28 mi ENE of Yarna
Reported by
CoCoRaHS
Coordinates
38.230, -91.690

COCORAHS Station MO-MS-2, reported a 24 rain total of 3.15 inches.

Heavy Rain, Miller

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Miller County, 0.54 mi E of Iberia
Reported by
COOP Observer
Coordinates
38.100, -92.310

The Co-Op Observer at IBEM7 in Iberia measured a 24 hour rainfall total of 2.94 inches.

Heavy Rain, Phelps

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Phelps County, 5.17 mi WNW of Seaton
Reported by
CoCoRaHS
Coordinates
37.840, -91.700

COCORAHS Station MO-PH-17, reported a 24 rain total of 2.86 inches.

Heavy Rain, Phelps

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Phelps County, 5.5 mi E of Vida
Reported by
CoCoRaHS
Coordinates
37.840, -91.720

COCORAHS Station MO-PH-37, reported a 24 rain total of 2.23 inches.

Heavy Rain, Phelps

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Phelps County, 6 mi E of Vida
Reported by
CoCoRaHS
Coordinates
37.850, -91.710

COCORAHS Staiton MO-PH-28, reported a 24 rain total of 2.88 inches.

Heavy Rain, Phelps

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Phelps County, 1.76 mi SE of Vilean
Reported by
CoCoRaHS
Coordinates
37.860, -91.550

COCORAHS Station MO-PH-27, reported a 24 rain total of 4.25 inches.

Heavy Rain, Phelps

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Phelps County, 1.29 mi ESE of Northwye
Reported by
CoCoRaHS
Coordinates
37.960, -91.750

COCORAHS Station MO-PH-16, reported a 24 rain total of 2.00 inches.

Heavy Rain, Phelps

When
September 7, 6:00 AM CST to September 8, 6:00 AM CST
Where
Phelps County, 1.29 mi ESE of St James
Reported by
CoCoRaHS
Coordinates
37.990, -91.600

COCORAHS Station MO-PH-20, reported a 24 rain total of 2.61 inches.

Heavy Rain, Oregon

When
September 7, 6:30 AM CST to September 8, 6:30 AM CST
Where
Oregon County, 2.62 mi WNW of Myrtle
Reported by
CoCoRaHS
Coordinates
36.520, -91.310

COCORAHS Station MO-OR-26, reported a 24 rain total of 2.85 inches.

Heavy Rain, Oregon

When
September 7, 7:00 AM CST to September 8, 7:00 AM CST
Where
Oregon County, 0.89 mi NE of Myrtle
Reported by
CoCoRaHS
Coordinates
36.510, -91.260

COCORAHS Station MO-OR-23, reported a 24 rain total of 3.18 inches.

Heavy Rain, Dent

When
September 7, 7:15 AM CST to September 8, 7:15 AM CST
Where
Dent County, 1.65 mi E of Montauk
Reported by
Mesonet
Coordinates
37.450, -91.670

The Mesonet station MSPM7, reported a 24 rain total of 2.18 inches.

Heavy Rain, Greene

When
September 7, 7:15 AM CST to September 8, 7:15 AM CST
Where
Greene County, 2.65 mi SE of Pleasant Vly
Reported by
Mesonet
Coordinates
37.270, -93.250

The Mesonet station SACM7, on the South Dry Sac River reported a 24 rain total of 2.02 inches.

Heavy Rain, Greene

When
September 7, 7:31 AM CST to September 8, 7:31 AM CST
Where
Greene County, 1.1 mi W of Cherry Vly Estates
Reported by
Mesonet
Coordinates
37.180, -93.200

The Mesonet station PEAM7, reported a 24 rain total of 2.03 inches.

Heavy Rain, Wright

When
September 7, 7:45 AM CST to September 8, 7:45 AM CST
Where
Wright County, 1.38 mi N of Mountain Grove
Reported by
Mesonet
Coordinates
37.150, -92.270

The Mesonet station MGRM7, reported a 24 rain total of 3.21 inches.

Heavy Rain, Pulaski

When
September 7, 7:55 AM CST to September 8, 7:55 AM CST
Where
Pulaski County, 0.69 mi S of St Robert
Reported by
COOP Observer
Coordinates
37.810, -92.230

The CO-OP Observer, WAYM7, 2 miles west of Waynesville reported a 24 rain total of 2.11 inches.

Heavy Rain, Polk

When
September 7, 7:57 AM CST to September 8, 7:57 AM CST
Where
Polk County, 0.88 mi SE of Pleasant Hope
Reported by
Mesonet
Coordinates
37.460, -93.270

The Mesonet station F2906 in Pleasant Hope reported a 24 rain total of 2.07 inches.

Heavy Rain, Greene

When
September 7, 7:59 AM CST to September 8, 7:59 AM CST
Where
Greene County, Wildwood Estates
Reported by
Mesonet
Coordinates
37.120, -93.250

The Mesonet station LSBM7, reported a 24 rain total of 2.31 inches.

Heavy Rain, Greene

When
September 7, 7:59 AM CST to September 8, 7:59 AM CST
Where
Greene County, 2.15 mi SE of Republic Westport Ar
Reported by
Mesonet
Coordinates
37.130, -93.420

The Mesonet station RHSM7 at the Republic High School reported a 24 rain total of 2.31 inches.

Heavy Rain, Greene

When
September 7, 7:59 AM CST to September 8, 7:59 AM CST
Where
Greene County, 1.77 mi NW of Wildwood Estates
Reported by
Mesonet
Coordinates
37.140, -93.270

The Mesonet station DISM7, at Disney Elementary School reported a 24 rain total of 2.79 inches.

Heavy Rain, Greene

When
September 7, 7:59 AM CST to September 8, 7:59 AM CST
Where
Greene County, Sequiota
Reported by
Mesonet
Coordinates
37.150, -93.230

The Mesonet station SEQM7, reported a 24 rain total of 2.74 inches.

Heavy Rain, Greene

When
September 7, 7:59 AM CST to September 8, 7:59 AM CST
Where
Greene County, 1.77 mi SW of Cherry Vly Estates
Reported by
Mesonet
Coordinates
37.160, -93.200

The Mesonet station BKMM7, reported a 24 rain total of 2.91 inches.

Heavy Rain, Greene

When
September 7, 7:59 AM CST to September 8, 7:59 AM CST
Where
Greene County, 0.55 mi W of Turners
Reported by
Mesonet
Coordinates
37.180, -93.160

The Mesonet station URNM7, reported a 24 rain total of 2.65 inches.

Heavy Rain, Greene

When
September 7, 7:59 AM CST to September 8, 7:59 AM CST
Where
Greene County, 2.07 mi S of Elwood
Reported by
Mesonet
Coordinates
37.200, -93.430

The Mesonet station SLCM7, reported a 24 rain total of 2.19 inches.

Heavy Rain, Greene

When
September 7, 7:59 AM CST to September 8, 7:59 AM CST
Where
Greene County, 0.88 mi SW of Nichols
Reported by
Mesonet
Coordinates
37.210, -93.380

The Mesonet station CHNM7, reported a 24 rain total of 2.68 inches.

Heavy Rain, Greene

When
September 7, 7:59 AM CST to September 8, 7:59 AM CST
Where
Greene County, 2.2 mi W of Mulroy
Reported by
Mesonet
Coordinates
37.250, -93.210

The Mesonet Station LCMM7, reported a 24 rain total of 2.91 inches.

Heavy Rain, Greene

When
September 7, 7:59 AM CST to September 8, 7:59 AM CST
Where
Greene County, Strafford
Reported by
Mesonet
Coordinates
37.270, -93.120

The Mesonet station SHSM7 at the Strafford High School reported a 24 rain total of 2.91 inches.

Heavy Rain, Greene

When
September 7, 7:59 AM CST to September 8, 7:59 AM CST
Where
Greene County, 2.07 mi S of Pleasant Vly
Reported by
Mesonet
Coordinates
37.270, -93.280

The Mesonet station TRMM7 at Truman Elementary School reported a 24 rain total of 2.19 inches.

Heavy Rain, Greene

When
September 7, 7:59 AM CST to September 8, 7:59 AM CST
Where
Greene County, 0.88 mi SW of Glidewell
Reported by
Mesonet
Coordinates
37.290, -93.340

The Mesonet station NWTM7, reported a 24 rain total of 3.67 inches.

Heavy Rain, Greene

When
September 7, 7:59 AM CST to September 8, 7:59 AM CST
Where
Greene County, 1.65 mi E of Pleasant Vly
Reported by
Mesonet
Coordinates
37.300, -93.250

The Mesonet station PVMM7, reported a 24 rain total of 2.86 inches.

Heavy Rain, Greene

When
September 7, 8:00 AM CST to September 8, 8:00 AM CST
Where
Greene County, 1.65 mi E of Sequiota
Reported by
Mesonet
Coordinates
37.150, -93.200

The Mesonet station SGFM7, reported a 24 rain total of 2.37 inches.

Heavy Rain, Greene

When
September 7, 8:00 AM CST to September 8, 8:00 AM CST
Where
Greene County, 0.69 mi N of Fair Grove
Reported by
Mesonet
Coordinates
37.390, -93.150

The Mesonet station F2176,reported a 24 rain total of 3.63 inches.

Heavy Rain, Phelps

When
September 7, 8:00 AM CST to September 8, 8:00 AM CST
Where
Phelps County, 3.55 mi WSW of Zion Hill
Reported by
Mesonet
Coordinates
37.910, -91.690

The Mesonet station RLPM7, reported a 24 rain total of 2.10 inches.

Heavy Rain, Dent

When
September 7, 8:10 AM CST to September 8, 8:10 AM CST
Where
Dent County, 4.09 mi NNW of Bunker
Reported by
Mesonet
Coordinates
37.500, -91.260

The Mesonet station SINM7, reported a 24 rain total of 2.54 inches.

Heavy Rain, Pulaski

When
September 7, 8:10 AM CST to September 8, 8:10 AM CST
Where
Pulaski County, 0.69 mi S of Dixon
Reported by
Mesonet
Coordinates
37.990, -92.100

The Mesonet station D2956, reported a 24 rain total of 3.11 inches.

Heavy Rain, Barry

When
September 7, 8:15 AM CST to September 8, 8:15 AM CST
Where
Barry County, 1.38 mi N of Wheaton
Reported by
Mesonet
Coordinates
36.790, -94.070

The Mesonet station E5044, reported a 24 rain total of 2.73 inches.

Flash Flood, Maries

When
September 7, 7:00 PM CST to 11:00 PM CST
Where
Maries County, 1.77 mi WSW of Shantytown to 1.31 mi WSW of Shantytown
Cause
Heavy Rain
Reported by
Public
Coordinates
38.020, -92.080

The Maries River rose out of its banks and flooded over the roadway at County Road 624, north of Dixon, closing the road.

Flash Flood, Dallas

When
September 7, 7:23 PM CST to 11:30 PM CST
Where
Dallas County, 2.75 mi SE of Olive to 2.65 mi SE of Olive
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
37.418, -93.120

A Green County Sheriffs vehicle was swept off of a roadway at a low water crossing due to flash flooding. This low water crossing was located on Cabin Creek Drive, a quarter mile south of State Road AA, where Cabin Creek intersects Cabin Creek Drive. The Deputy was overcome by flood waters attempting to escape the vehicle.

Flash Flood, Greene

When
September 7, 7:29 PM CST
Where
Greene County, Fair Grove to 0.62 mi NNW of Fair Grove
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.380, -93.150

Flooding was reported at Main Street and Saddle Club Road making the road impassable to traffic. Several feet of water was covering other streets in town at the time as well.

Flash Flood, Greene

When
September 7, 7:35 PM CST to 11:30 PM CST
Where
Greene County, 3.07 mi NW of Fair Grove to 2.66 mi NW of Fair Grove
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.410, -93.191

A water rescue occurred near the Greene and Polk County line where flood waters impacted County Road AF near North Farm Road 193. No injuries were reported.

Flash Flood, Wright

When
September 7, 8:15 PM CST to September 8, 1:00 AM CST
Where
Wright County, 0.55 mi E of Mountain Grove to 1.55 mi E of Mountain Grove
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.130, -92.260

Several local streets along US-60 in Mountain Grove experienced flooding causing roads to be impassable.

Flash Flood, Maries

When
September 7, 8:27 PM CST to 11:30 PM CST
Where
Maries County, 5.39 mi ESE of High Gate to 5.7 mi ESE of High Gate
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.152, -91.573

The Bourbeuse River flooded a section of Highway B in extreme northern Phelps County closing the road to traffic.

Flash Flood, Pulaski

When
September 7, 8:45 PM CST to 11:00 PM CST
Where
Pulaski County, 1.77 mi WNW of Crocker to 1.67 mi WNW of Crocker
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.960, -92.300

High water flooded over two low water crossings on Highway U along Tavern Creek making the roads impassable.

Flash Flood, Greene

When
September 7, 8:50 PM CST to 11:00 PM CST
Where
Greene County, 1.79 mi WNW of Fair Grove to 1.7 mi WNW of Fair Grove
Cause
Heavy Rain
Reported by
Public
Coordinates
37.390, -93.180

Heavy rain caused flooding and impassable roads on Highway CC between Farm Roads 193 and 199.

Flash Flood, Texas

When
September 8, 12:01 AM CST to 1:15 AM CST
Where
Texas County, 8.11 mi S of Dunn to 7.89 mi S of Dunn
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.033, -92.191

Route EE was closed due to flooding along the North Fork River in southwest Texas County.

Heavy Rain, Greene

When
September 8, 6:59 AM CST
Where
Greene County, 1.49 mi NNE of Cherry Vly Estates
Reported by
Mesonet
Coordinates
37.200, -93.170

The Mesonet station ATTM7, reported a 24 hour rainfall total of 2.06 inches.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Dallas2018-09-0735MaleVehicle/Towed TrailerDirect

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2018Every state in 2018This day in weather historyWarnings in Missouri, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 784016, 784017, 783956, 783957, 783958, 783959, 783960, 783961, 783962, 783963, 783964, 783965, 783966, 783967, 783968, 783969, 783970, 783972, 783973, 783974, 783975, 783976, 783977, 783978, 783979, 783981, 783982, 783983, 783984, 783985, 783986, 783987, 783988, 783989, 783990, 783991, 783992, 783993, 783994, 783995, and more.